Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 30, 2020, 4:49 PM CDT for Randolph County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 30, 2020, 9:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, IL
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WGUS53 KLSX 302149
FFWLSX
ILC157-010245-
/O.NEW.KLSX.FF.W.0034.200630T2149Z-200701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
449 PM CDT Tue Jun 30 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Randolph County in southwestern Illinois...
* Until 945 PM CDT.
* At 449 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Chester, Bremen, Rockwood, Kaskaskia, Welge, New Palestine and
Shiloh Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3785 8966 3784 8966 3782 8968 3780 8968
3785 8974 3785 8979 3787 8980 3788 8980
3791 8984 3787 8990 3787 8993 3789 8996
3790 8996 3806 8984 3796 8959
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
Gosselin2 follow-up statements
605
WGUS73 KLSX 302346
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
646 PM CDT Tue Jun 30 2020
ILC157-010245-
/O.CON.KLSX.FF.W.0034.000000T0000Z-200701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IL-
646 PM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN RANDOLPH COUNTY...
At 646 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Chester, Bremen, Rockwood, Kaskaskia, Welge, New Palestine and Shiloh
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3785 8966 3784 8966 3782 8968 3780 8968
3785 8974 3785 8979 3787 8980 3788 8980
3791 8984 3787 8990 3787 8993 3789 8996
3790 8996 3806 8984 3796 8959
FLASH FLOOD...RADAR INDICATED
$$
Gosselin489
WGUS73 KLSX 010236
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
936 PM CDT Tue Jun 30 2020
ILC157-010245-
/O.EXP.KLSX.FF.W.0034.000000T0000Z-200701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IL-
936 PM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN RANDOLPH COUNTY WILL
EXPIRE AT 945 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3785 8966 3784 8966 3782 8968 3780 8968
3785 8974 3785 8979 3787 8980 3788 8980
3791 8984 3787 8990 3787 8993 3789 8996
3790 8996 3806 8984 3796 8959
$$
GosselinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:40 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 2:40 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
240 PM CDT Tue Jun 30 2020
.SHORT TERM... (Through Late Wednesday Night)
Issued at 236 PM CDT Tue Jun 30 2020
A challenging forecast is on hand for the rest of this
afternoon/evening and into the overnight hours for the region.
Current objective analysis shows a outflow boundary stretching from
near Jefferson City to the east towards Sullivan, MO and just to the
south of Sparta, IL. This boundary will continue to be the main
initiation zone for convection late this afternoon into this evening.
The crux of the forecast will be if convection can develop some sort
of a cold pool and push the boundary further to the south and east,
or if the convection remains largely elevated on the cool side of
the boundary and it doesn't move too much. For now, convection has
remained on the cool side of the boundary, but suspect with time it
may try to congeal and move more to the south and east along the
MLCAPE gradient this afternoon/evening. Outside of the outflow
boundary, an MCV moving across southern MO should enhance convection
in the warm sector over southeast MO. For these reasons, have
focused highest pops generally south of I-70 for the rest of this
afternoon and this evening. Any storm will continue to be efficient
rain producers with warm cloud depths near 13k feet and PWATs in
excess of 2 inches, so flash flooding will continue to be possible.
For late this evening into the overnight hours, think we may see a
bit of a lull in the activity. It appears the low-level jet will
refocus back to the northwest, helping to fuel an MCS which will
traverse across Iowa and enter into northern MO early Wednesday
morning. Expect convection to increase in coverage once again by
early Wednesday morning both with the approaching MCS and just ahead
of it along the stalled outflow/effective boundary as 925-850mb
moisture convergence increases into the boundary with the veering
low-level jet. With another round of rainfall tonight (1-2 inches)
in already saturated portions of the Flash Flood Watch, will
continue the Flash Flood Watch as is. It is possible this Flash
Flood Watch may need to be expanded to the west into more of central
MO, but given this area largely missed out in this morning's
rainfall, they should be able to handle a couple of inches of
rainfall. Therefore, will leave the location as is for now and let
the evening shift re-evaluate.
The MCS should push through the region Wednesday morning, with
conditions drying out Wednesday afternoon. Temperatures tomorrow
will be a bit tricky and will depend on how quickly the MCS moves
through. Have lowered temperatures a couple degrees from the
previous forecast, with mid/upper 80s expected. Can't rule out an
isolated storm tomorrow night as a weak shortwave dives around the
periphery of an upper-level ridge, but most areas should stay dry.
Deitsch
.LONG TERM... (Thursday through Next Tuesday)
Issued at 236 PM CDT Tue Jun 30 2020
The synoptic pattern at the start of the long term period will
feature a slow-moving upper-level regime, as an Omega block develops
over the upper CONUS. The upper-level ridge axis will remain
generally off to the west of the region, allowing for weak
perturbations and associated back door cold fronts to be in play
across the region. Due to these factors, will continue to keep low
end pops in the forecast for the holiday weekend, although suspect
most areas and hours to be dry given the general lack of overall
forcing. Despite the influence of the back door cold front and
associated easterly flow, highs should still manage to reach into
the low 90s, shown nicely by the solid agreement in the National
Blends of Models (NBM) ensemble output.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1216 PM CDT Tue Jun 30 2020
Challenging forecast this afternoon with low ceilings and
convective trends being the main focus. A ragged IFR deck has
moved into some of the metro St. Louis sites. Suspect the incoming
convection will help clear out some of the IFR cloud deck, but
lowered cigs and vsbys in storms is likely over the next few hours
in COU and the St. Louis metro sites. UIN will likely just
experience some passing showers through the day, but thunderstorm
chances appear too low to mention. By later this afternoon into
the evening, suspect much of the convection will sink south of all
sites. Can't rule out some storm development at any point
tonight, but suspect most sites will remain generally thunderstorm
free until the next thunderstorm complex moves in from the
northwest early Wednesday morning.
SPECIFICS FOR KSTL:
Challenging forecast this afternoon with low ceilings and
convective trends being the main focus. A ragged IFR deck has
moved into STL currently, but suspect the incoming convection will
help clear out some of the IFR cloud deck, but lowered cigs and
vsbys in storms is likely over the next few hours. By later this
afternoon into the evening, suspect much of the convection will
sink south. Can't rule out some storm development at any point
tonight, but suspect STL will remain generally thunderstorm free
until the next thunderstorm complex moves in from the northwest
early Wednesday morning.
Deitsch
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 73 89 74 92 / 60 70 20 20
Quincy 70 86 72 89 / 70 70 20 20
Columbia 73 89 73 90 / 70 70 20 20
Jefferson City 74 90 73 92 / 60 70 20 20
Salem 70 87 72 91 / 50 70 30 20
Farmington 71 88 69 90 / 60 70 30 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Wednesday morning for Audrain MO-
Franklin MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-
Madison MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO.
IL...Flash Flood Watch through Wednesday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 30, 3:04 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 304 PM CDT Tue Jun 30 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-012015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 304 PM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms with locally heavy rainfall are possible this evening generally south of I-70. Flash flooding is possible with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible early Wednesday morning. Heavy rainfall of 1 to locally 3 inches may result in additional flash flooding Wednesday morning. In addition, a few of the storms Wedneaday morning could contain locally damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall amounts greater than one inch and any flooding to the National Weather Service Office in St. Louis. Deitsch
In the hours before
Local storm report, Jun 30, 1:46 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HEAVY RAIN 1 NW TAYLOR SPRINGS 39.14N 89.50W
06/30/2020 M2.20 INCH MONTGOMERY IL PUBLIC
&&
MRMLocal storm report, Jun 30, 2:07 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN VANDALIA 38.96N 89.09W
06/30/2020 M5.20 INCH FAYETTE IL PUBLIC
&&
CVKINGLocal storm report, Jun 30, 2:09 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN 2 SE BELLEVILLE 38.51N 89.98W
06/30/2020 E2.50 INCH ST. CLAIR IL TRAINED SPOTTER
&&
MRMLocal storm report, Jun 30, 2:18 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HEAVY RAIN 2 NW WOOD RIVER 38.88N 90.11W
06/30/2020 M2.50 INCH MADISON IL TRAINED SPOTTER
&&
CVKINGLocal storm report, Jun 30, 2:21 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN FOSTERBURG 38.97N 90.08W
06/30/2020 M3.85 INCH MADISON IL PUBLIC
&&
MRMLocal storm report, Jun 30, 2:22 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HEAVY RAIN WEBSTER GROVES 38.59N 90.35W
06/30/2020 M3.40 INCH ST. LOUIS MO BROADCAST MEDIA
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:14 PM CDT | Areal Flood Warning | LSX | Adams | 3 hr |
| Jun 30, 12:21 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 1:34 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 2:33 AM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Jun 30, 3:35 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 30, 4:21 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair, Washington | 6 hr |
| Jun 30, 4:33 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 5:15 AM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Jun 30, 6:02 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 6:13 AM CDT | Areal Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 10:12 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 53 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 48 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Pike | 66 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Jersey | 6 days |
| Jun 30, 12:59 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.